How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10608
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

Last Wednesday I either pulled a muscle or pinched a nerve

Resolved Question:

Last Wednesday I either pulled a muscle or pinched a nerve in my back. I was prescribed cyclobenzaprine. I took one pill Friday night. Since that time I have been experiencing mini vertigo episodes. I suffer from menieres disease and I normally have at most one or two bouts per year. I woke up this morning and had another bout, room spinning - disorientation. I am having to concentrate to keep my center. If I turn my head suddenly to one side or the other I feel vertigo... I have had to close my eyes with some tv episodes.
Submitted: 4 years ago.
Category: Eye
Customer: replied 4 years ago.
Relist: Other.
You said he may be off line and I need to know what to do for the day. I am concerned that if I suffer a mini bout while driving...
Expert:  Dr. Rick replied 4 years ago.
Hi. I'm online and happy to answer your question today. It is possible that the flexeril is contributing to you dizziness as it is known to do this in a small number of patients who take this medicine.

Since you only get a few episodes of dizziness a year from your menieres disease and after starting this medicine you all of a sudden are getting more spells it is very possible that you are one of the few patients who have difficulty when taking flexeril.

I suggest you stop taking the medicine.

As far as driving perhaps it would be best to have someone else drive you just to be safe. If that is impossible and you have to drive I would pull over at the first sign of difficulty....

Does this make sense to you?

And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and please give me positive feedback for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.

Let me know if there is anything else you would like to discuss pertaining to this issue.
Customer: replied 4 years ago.
I only took one pill three days ago and am still experiencing the mini vertigo bouts. (a full blow bout can make me pass out or fall to the floor... where I have to lie down and hold on sometimes for hours to regain my center of balance) If I took a meclizine would this stop these mini bouts?
Expert:  Dr. Rick replied 4 years ago.
Then it is unlikely that the flexeril is the cause of your issues.

Since we really don't know what is causing this it is hard to tell if the meclizine will help but, since you have used this medicine in the past without any difficulty, it can't hurt to try it.

If that is what happens to you during an attack you can not drive. You might kill yourself and, even worse, others.

I suggest you get in to see your physician and see what she thinks, especially given the severity of the attacks.

I am happy to be able to help you today. If you would be so kind, please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter. I would also be happy to continue to answer any more questions you have until we have resolved your concern.
Dr. Rick and other Eye Specialists are ready to help you

Related Eye Questions